Alert archive / New Mexico / High Wind Warnings in 2025

High Wind Warning 35, NWS Midland/Odessa, TX

November 29, 2025Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Nov 29, 2025, 10:30 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Nov 29, 2025, 8:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2025, 10:30 AM MST (17:30 UTC)
In effect from
Nov 29, 2025, 8:00 PM MST
Expired
Nov 30, 2025, 11:00 AM MST
In force
15 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 5.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2165 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

430 
WWUS74 KMAF 291730
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1130 AM CST Sat Nov 29 2025

TXZ059>062-067>070-075-274-278-301000-
/O.UPG.KMAF.FZ.A.0005.251130T0900Z-251130T1500Z/
/O.NEW.KMAF.FZ.W.0005.251130T0900Z-251130T1500Z/
Loving-Winkler-Ector-Midland-Ward-Crane-Upton-Reagan-Pecos-Reeves
County Plains-Davis Mountains Foothills-
Including the cities of Fort Stockton, Midland, Kermit, Odessa,
McCamey, Big Lake, Crane, Monahans, Pecos, Alpine, Rankin, and
Mentone
1130 AM CST Sat Nov 29 2025

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of southwest and western Texas.

* WHEN...From 3 AM to 9 AM CST Sunday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Bring pets indoors, or ensure that they have warm, dry shelter.

&&

$$

NMZ027-TXZ270-271-301000-
/O.UPG.KMAF.HW.A.0025.251130T0300Z-251130T1800Z/
/O.NEW.KMAF.HW.W.0035.251130T0300Z-251130T1800Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains National Park,
and Pine Springs
1030 AM MST Sat Nov 29 2025 /1130 AM CST Sat Nov 29 2025/

...HIGH WIND WARNING IN EFFECT FROM 8 PM MST /9 PM CST/ THIS EVENING 
TO 11 AM MST /NOON CST/ SUNDAY...

* WHAT...Northeast winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Guadalupe Mountains of West Texas and Southeast New Mexico.

* WHEN...From 8 PM MST /9 PM CST/ this evening to 11 AM MST /noon 
  CST/ Sunday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Gusty winds may 
  blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Delay travel through Guadalupe Pass or find another route, if 
possible.

&&

$$

Greening
1 follow-up statement
122 
WWUS74 KMAF 300836
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
236 AM CST Sun Nov 30 2025

TXZ059>062-067>070-075-274-278-301500-
/O.CON.KMAF.FZ.W.0005.251130T0900Z-251130T1500Z/
Loving-Winkler-Ector-Midland-Ward-Crane-Upton-Reagan-Pecos-Reeves
County Plains-Davis Mountains Foothills-
Including the cities of Pecos, Big Lake, Fort Stockton, Odessa,
Monahans, Kermit, Mentone, Midland, McCamey, Alpine, Rankin, and
Crane
236 AM CST Sun Nov 30 2025

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of southwest and western Texas.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Bring pets indoors, or ensure that they have warm, dry shelter.

&&

$$

NMZ027-TXZ270-271-301645-
/O.CON.KMAF.HW.W.0035.000000T0000Z-251130T1800Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Queen, and Guadalupe
Mountains National Park
136 AM MST Sun Nov 30 2025 /236 AM CST Sun Nov 30 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ 
THIS MORNING...

* WHAT...Northeast winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until 11 AM MST /noon CST/ this morning.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Gusty winds may 
  blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Delay travel through Guadalupe Pass or find another route, if 
possible.

&&

$$

R Hluchan

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 29, 10:20 AM MST, 10 minutes earlier. Its key messages:

  • Updated at 1120 AM CST Sat Nov 29 2025
  • Strong cold front moving in late today to bring gap winds to the Guadalupe Mountains and much below normal temperatures along with a first freeze to many Sunday morning.
  • Monday and Tuesday morning temperatures at or below freezing for many.
  • Brief warmup midweek before another cold front moves through by the latter part of next week.
Area forecast discussion, Nov 29, 10:20 AM MST, 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1120 AM CST Sat Nov 29 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1120 AM CST Sat Nov 29 2025

- Strong cold front moving in late today to bring gap winds to
  the Guadalupe Mountains and much below normal temperatures along
  with a first freeze to many Sunday morning.

- Monday and Tuesday morning temperatures at or below freezing
  for many.

- Brief warmup midweek before another cold front moves through by
  the latter part of next week.

&&

.SHORT TERM...
(Today through Sunday afternoon)
Issued at 1252 AM CST Sat Nov 29 2025

Low clouds and moisture have overspread the area once again tonight
as evidenced by dewpoints in the mid 50s and widespread low clouds.
This along with gusty south winds have kept temperatures mild and
mostly in the 50s. This will all change later today, but before that
happens we have one last warm one. Winds will veer to the west and
northwest later this morning helping to sweep low level moisture to
our east. Clouds will clear and with mostly sunny conditions
temperatures will climb into the 70s nearly areawide. A strong cold
front arrives late in the afternoon bringing chilly conditions the
rest of the weekend. Temperatures will drop to near freezing for
most locations north of I-10, with the central Permian Basin
expected to see their first freeze. Will keep the Freeze Watch
going, likely to be upgraded on the day shift today. Gusty winds
will make it feel much colder with wind chills Sunday morning into
the teens/20s. Strong northeast winds will develop behind the front
across the Guadalupe Mountains where gap winds will develop. The
High Wind Watch remains in effect with gusts up to 65 mph expected
overnight into Sunday morning.

Sunday is looking downright chilly with continued northeast winds
and cloudy skies keeping temperatures mostly in the 40s all day.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 1252 AM CST Sat Nov 29 2025

We are on a bit of a roller coaster this week as far as temperatures
go. Expect a brief warmup through midweek, even with a weak cold
front moving through Monday night. Wednesday looks like the warmest
day of the week with highs in the 60s/70s. Another strong cold front
arrives Thursday knocking temperatures back below normal. A weak
shortwave traversing the area could spark a few showers with the NBM
keeping chances low (20%) for now during the day Thursday. Warmer
conditions return by the end of the week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1120 AM CST Sat Nov 29 2025

VFR conditions prevail at all terminals. However, will be close to
MVFR cigs by 08Z Sunday morning through the rest of this period.
Breezy northeasterly winds are expected as a strong cold front
passes through the area this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               29  42  31  59 /   0   0   0   0
Carlsbad                 32  48  27  64 /   0   0   0   0
Dryden                   41  50  38  63 /  10   0   0   0
Fort Stockton            36  48  36  68 /   0   0   0   0
Guadalupe Pass           32  43  33  58 /   0   0   0   0
Hobbs                    27  43  24  59 /   0   0   0   0
Marfa                    28  53  28  66 /   0   0  10   0
Midland Intl Airport     31  43  33  61 /   0   0   0   0
Odessa                   32  42  33  61 /   0   0   0   0
Wink                     33  45  30  63 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from 9 PM CST /8 PM MST/ this evening through
     Sunday morning for Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains.

     Freeze Watch from late tonight through Sunday morning for Crane-
     Davis Mountains Foothills-Ector-Loving-Midland-Pecos-Reagan-
     Reeves County Plains-Upton-Ward-Winkler.

NM...High Wind Watch from 8 PM MST this evening through Sunday
     morning for Guadalupe Mountains of Eddy County.

&&

SHORT TERM...29
LONG TERM....29
AVIATION...55

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 4:06 AM MSTDense Fog AdvisoryMAFEddy, Lea4 hr
Nov 29, 10:30 AM MSTFreeze WarningMAFBrewster, Crane, Culberson, Ector, Jeff Davis, Loving and 7 more22 hr

Nearby

High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.